Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 61, NWS Kansas City, MO

September 12, 2008Miami County, Kansas; Cass County, Missouri

NWS Kansas City, MO issued this flash flood warning at Sep 12, 2008, 7:26 AM CDT for Miami County, Kansas; Cass County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2008, 7:26 AM CDT (12:26 UTC)
Expired
Sep 12, 2008, 1:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Miami County, KS, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 9:45 AM CDTFLASH FLOOD1 Sw Fontana, KSHIGH WATERS ON 391 ST AT LEDGE LN.
Sep 12, 9:45 AM CDTFLASH FLOOD3 E Osawatomie, KSHIGH WATERS ALONG 347 ST AT HARMONY RD.
Sep 12, 9:45 AM CDTFLASH FLOOD6 Ene Paola, KSHIGH WATERS ALONG 299 ST AND OAK GROVE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 139 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 121226
FFWEAX
KSC121-MOC037-121830-
/O.NEW.KEAX.FF.W.0061.080912T1226Z-080912T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIAMI COUNTY IN EAST CENTRAL KANSAS
  WESTERN CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 130 PM CDT FRIDAY

* AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING SHOWERS AND EMBEDDED THUNDERSTORMS WITH VERY HEAVY 
RAINFALL ACROSS THE WARNING AREA. DOPPLER RADAR AND LOCAL 
OBSERVATION STATIONS HAVE REPORTED UPWARDS OF TWO INCHES OF RAINFALL 
ACROSS CENTRAL PORTIONS OF MIAMI AND WESTERN PORTIONS OF CASS 
COUNTY. THE HEAVIEST RAIN HAS FALLEN THIS MORNING ALONG A LINE FROM 
PAOLA...TO LOUISBURG...CLEVELAND...AND PECULIAR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELTON...HARRISONVILLE...LOUISBURG...OSAWATOMIE...PAOLA...
  PECULIAR...RAYMORE...CLEVELAND...DREXEL...FONTANA AND FREEMAN.


ADDITIONAL RAINFALL BETWEEN ONE HALF AN ONE INCH IS POSSIBLE AS 
SEVERAL BANDS OF HEAVY RAIN MOVE OVER THE WARNING AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3873 9505 3874 9462 3883 9460 3883 9435
      3852 9433 3847 9447 3847 9461 3841 9462
      3841 9464 3839 9506

$$

DUX
3 follow-up statements
000 
WGUS73 KEAX 121421
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT FRI SEP 12 2008

KSC121-MOC037-121830-
/O.CON.KEAX.FF.W.0061.000000T0000Z-080912T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-CASS MO-
921 AM CDT FRI SEP 12 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CASS AND MIAMI
COUNTIES UNTIL 130 PM CDT...

AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAD FALLEN ACROSS THE 
WARNED AREA THIS MORNING.

AREAS OF HEAVY RAIN CONTINUE TO FALL ACROSS THE WARNED 
AREA...THROUGH SOME BREAKS IN THE HEAVIER RAINFALL CAN BE EXPECTED 
LATER THIS MORNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE 
FLOODING INCLUDE...BELTON...HARRISONVILLE...LOUISBURG... 
OSAWATOMIE...PAOLA...PECULIAR...RAYMORE...CLEVELAND...DREXEL... 
FONTANA AND FREEMAN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3873 9505 3874 9462 3883 9460 3883 9435
      3852 9433 3847 9447 3847 9461 3841 9462
      3841 9464 3839 9506

$$

21
000 
WGUS73 KEAX 121625
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 AM CDT FRI SEP 12 2008

KSC121-MOC037-121830-
/O.CON.KEAX.FF.W.0061.000000T0000Z-080912T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-CASS MO-
1125 AM CDT FRI SEP 12 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CASS AND MIAMI
COUNTIES UNTIL 130 PM CDT...

AT 1121 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADS IMPACTED BY HIGH WATER OVER PORTIONS OF MIAMI COUNTY. DOPPLER 
RADAR ESTIMATED THAT BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN 
ACROSS THE WARNED AREA THIS MORNING.

HEAVY RAIN HAS BEGAN TO TAPER OFF ACROSS THE WARNED AREA...ALTHOUGH 
LIGHT RAIN WILL CONTINUE INTO THE AFTERNOON HOURS. RUNOFF FROM THIS 
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME 
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BELTON... 
HARRISONVILLE...LOUISBURG...OSAWATOMIE...PAOLA...PECULIAR... 
RAYMORE...CLEVELAND...DREXEL...FONTANA AND FREEMAN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3873 9505 3874 9462 3883 9460 3883 9435
      3852 9433 3847 9447 3847 9461 3841 9462
      3841 9464 3839 9506

$$

21
000 
WGUS73 KEAX 121837
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT FRI SEP 12 2008

KSC121-MOC037-121851-
/O.EXP.KEAX.FF.W.0061.000000T0000Z-080912T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-CASS MO-
137 PM CDT FRI SEP 12 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN CASS AND
MIAMI COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...HOWEVER 
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CONTINUE. 
THEREFORE...AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THE MAJORITY 
OF THE FLASH FLOOD WARNING AREA. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3873 9505 3874 9462 3883 9460 3883 9435
      3852 9433 3847 9447 3847 9461 3841 9462
      3841 9464 3839 9506

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 5:50 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 12, 5:50 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT FRI SEP 12 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

PLACEMENT AND AMOUNTS OF QPF THE NEXT COUPLE OF DAYS CONTINUES TO BE
THE MAIN CHALLENGE IN THE SHORT TERM. ISENTROPIC LIFT ON THE 305-310K
SFC TRIGGERED A HEAVY BAND OF RAIN ACR NWRN MO OVERNIGHT...BUT THE
PRECIPITATION IS DIMINISHING AS THE LOW LEVEL JET VEERS AS PER PROFILERS.

A LARGER AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS WERE
DEVELOPING IN CNTRL/ERN KS INTO SWRN MO. THIS AREA OF RAIN IS IN AN
AREA OF MODEST ISENTROPIC LIFT AHEAD OF A WEAK SHORTWAVE MOVING INTO
SRN KS. THE ISENTROPIC LIFT IS BEING FOCUSED AHEAD OF AN IMPRESSIVE
H7-H5 THETAE RIDGE WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES.

NAM/GFS RATHER SIMILAR THE NEXT 48 HOURS AS THE ROCKIES UPPER TROUGH
SHEARS ENE TO THE NORTH OF THE CWA SATURDAY. AS PER MODELS...UPPER
TROUGH TO INDUCE CYCLOGENESIS IN NWRN MO THIS MORNING WITH THE SFC
WAVE MOVING ALONG THE INVERTED TROUGH IN XTRM NWRN MO TNGT AND EARLY SATURDAY.
THE MODELS APPEAR TO HAVE THE RIGHT IDEA AS PRESSURE FALLS HAVE BEEN
APPARENT IN NWRN OK.

NAM SUGGESTS THAT THE H8-H7 THETAE RIDGE WILL MOVE NORTH INTO CNTRL
MO TODAY WITH MODEST ISENTROPIC LIFT NORTH OF THE RIDGE.
THEREFORE...HIGHEST QPF WILL LIKELY BE FOCUSED ACROSS THE NWRN TWO
THIRDS OF THE CWA. AS THE SFC WAVE HEADS TOWARD IA TONIGHT...MODEST
ISENTROPIC LIFT IN A VERY MOISTURE RICH ENVIRONMENT WILL ONCE AGAIN
FOCUS HEAVY RAINFALL FOR NWRN MO. THE ISENTROPIC LIFT WILL SHIFT NE
INTO IA LATE FRIDAY NIGHT...ONLY TO BE REPLACED WITH DEEP LOW LEVEL
MOISTURE CONVERGENCE AHEAD OF A COLD FRONT WHICH WILL SWEEP INTO MO
SATURDAY MORNING.

AREAL RAINFALL AMOUNTS ALONG THE BOUNDARY LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT ARE NOT EXPECTED TO BE AS HEAVY AS TNGT AS THE FORCING
IS NOT AS STRONG AND PRECIPITABLE WATER VALUES GRADUALLY DECREASE. REGARDLESS...THE
FLOOD WATCH MAY NEED TO BE EXTENDED INTO THE DAY LIGHT HOURS ON
SATURDAY. WILL LET THE DAY SHIFT MAKE THE FINAL CALL. DESPITE THE
EMPHASIS NOW BEING PLACE ON NWRN MO FOR THE HEAVIEST RAIN...WILL
STILL KEEP THE FLOOD WATCH IN EFFECT FOR THE SERN GRIDS DUE TO LACK
OF CONFIDENCE ON THE HEAVIEST QPF PLACEMENT. IN ADDITION...LATEST
RADAR TRENDS SUGGEST THAT HEAVY RAINFALL IS LIKELY ACR THE SRN GRIDS
AT LEAST FOR A FEW HOURS EARLY THIS MORNING.

OTHERWISE...PREFER THE ECMWF/NAM AND UKMET ON THE HANDLING OF THE
FUTURE REMNANTS OF IKE. GFS HAS BUCKED THE LATEST TRENDS BY BEING
MUCH SLOWER AND FURTHER NW ON SUNDAY. REGARDLESS...THERE IS THE
POTENTIAL FOR ADDITIONAL HEAVY RAIN FOR THE EXTREME SERN CWA SATURDAY
NIGHT AND SUNDAY.

DB

&&

.AVIATION...

AREA OF LIGHT TO MODERATE RAIN IS SPREADING NORTH INTO THE KC METRO
EARLY THIS MORNING. VFR/MVFR CIGS IN RAIN WILL GRADUALLY BECOME IFR
DUE TO SATURATION OF THE LOWER LEVELS. IN ADDITION...LOWER CIGS ABOUT
50 MILES SOUTH OF THE METRO WILL GRADUALLY SPREAD NORTH. RAIN WILL
GRADUALLY DIMINISH THIS AFTN WITH CIGS RISING TO BETWEEN 1000-2000
FEET. MVFR CIGS AND VSBYS WILL LIKELY LAST INTO THE EVENING...BEFORE
NEXT BATCH OF RAIN DROPS CIGS AND VSBYS ONCE AGAIN AFT 06Z.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-
     MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
     MOZ054.

KS...FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Sep 12, 5:57 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT FRI SEP 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
557 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SERIES OF UPPER LEVEL DISTURBANCES...A WEAK COLD FRONT AND COPIOUS
TROPICAL MOISTURE WILL LEAD TO THE POTENTIAL FOR HEAVY RAINFALL
THROUGH TONIGHT. ONE TO THREE INCHES ARE POSSIBLE...MAINLY NORTH OF A
LINE FROM KANSAS CITY TO KIRKSVILLE. OTHERWISE...ISOLATED
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT
EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA ON
SATURDAY...ADDITIONAL RAINFALL AND ISOLATED THUNDERSTORMS ARE LIKELY.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT AN ADDITIONAL INCH OF
RAINFALL IS POSSIBLE.

FOR SATURDAY NIGHT AND SUNDAY...THE FUTURE REMNANTS OF HURRICANE IKE
WILL MOVE THROUGH NORTHWESTERN ARKANSAS INTO SOUTHEASTERN MISSOURI.
THIS TRACK MAY PRODUCE ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES FOR
AREAS GENERALLY SOUTH OF A LINE FROM BUTLER TO CLINTON TO BOONVILLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE URGED
TO RELAY ANY RAINFALL AMOUNTS TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 12, 6:43 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      SEDALIA                 38.70N 93.23W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            2 TO 3 FEET OF WATER OVER THE ROAD AT HWY 50 AND
            CENTER...WITH SEVERAL CARS STRANDED.

0618 AM     FLASH FLOOD      5 S BUNCETON            38.72N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            APPROXIMATELY 6 INCHES OF WATER OVER THE ROAD ON HWY B
            NEAR THE COOPER AND MONITEAU COUNTIES BORDER.

0618 AM     FLASH FLOOD      1 SSW PRAIRIE HOME      38.80N 92.60W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            WATER OVER HWY W...1 MILE SOUTH OF HWY J. VEHICLE STALLED
            WITH WATER UP TO THE DOOR.

&&

MRD
Local storm report, Sep 12, 7:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      4 N CLINTON             38.43N 93.77W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 13.

0640 AM     FLASH FLOOD      2 W CLINTON             38.37N 93.81W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 7.

0640 AM     FLASH FLOOD      MONTROSE                38.26N 93.98W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS COVERING A MAJORITY OF HWY K.

0640 AM     FLASH FLOOD      2 SW CALHOUN            38.45N 93.65W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 52 RESULTING IN SIGNIFICANT
            PONDING.

&&

MRD
Local storm report, Sep 12, 7:06 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      4 S BUNCETON            38.73N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG HWY B SOUTH OF HWY J.

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 11:55 PM CDTAreal Flood AdvisoryEAXDoniphan6 hr
Sep 12, 5:18 AM CDTAreal Flood AdvisoryEAXLinn, Miami6 hr
Sep 12, 6:51 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte8 hr
Sep 12, 8:42 AM CDTRiver Flood WarningEAXMiami4 days
Sep 12, 8:42 AM CDTRiver Flood WarningEAXLinn6 days
Sep 12, 11:43 AM CDTAreal Flood AdvisoryEAXAtchison, Doniphan8 hr
Sep 12, 1:32 PM CDTAreal Flood WarningEAXMiami8 hr
Sep 12, 4:32 PM CDTTornado WarningEAXMiami28 min
Sep 12, 4:51 PM CDTTornado WarningEAXJohnson24 min
Sep 12, 4:55 PM CDTTornado WarningEAXJohnson, Miami35 min
Sep 12, 5:13 PM CDTTornado WarningEAXJohnson47 min
Sep 12, 5:22 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte6 hr
Sep 12, 5:23 PM CDTTornado WarningEAXLeavenworth, Wyandotte37 min
Sep 12, 5:29 PM CDTTornado WarningEAXJohnson31 min
Sep 12, 5:59 PM CDTTornado WarningEAXWyandotte46 min
Sep 12, 6:01 PM CDTTornado WarningEAXJohnson26 min
Sep 12, 6:30 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte6 hr
Sep 12, 6:38 PM CDTAreal Flood AdvisoryEAXJohnson, Wyandotte6 hr
Sep 12, 3:27 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Pettis3 hr
Sep 12, 4:10 AM CDTFlash Flood WarningEAXCooper, Pettis6 hr
Sep 12, 5:38 AM CDTAreal Flood AdvisoryEAXHenry5 hr
Sep 12, 6:25 AM CDTFlash Flood WarningEAXCooper, Henry, Howard, Johnson, Pettis, Saline5 hr
Sep 12, 7:42 AM CDTRiver Flood WarningEAXCooper25 hr
Sep 12, 8:08 AM CDTRiver Flood WarningEAXCooper4 days
Sep 12, 8:47 AM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Ray6 hr
Sep 12, 9:01 AM CDTRiver Flood WarningEAXBates, Cass, Henry3 days
Sep 12, 11:04 AM CDTAreal Flood WarningEAXCooper, Henry, Howard, Pettis12 hr
Sep 12, 2:38 PM CDTAreal Flood AdvisoryEAXAtchison, Gentry, Harrison, Holt, Nodaway, Worth6 hr
Sep 12, 2:40 PM CDTRiver Flood WarningEAXCarroll5 days
Sep 12, 2:56 PM CDTAreal Flood WarningEAXCarroll, Lafayette8 hr
Sep 12, 4:01 PM CDTTornado WarningEAXHenry, Johnson29 min
Sep 12, 4:29 PM CDTTornado WarningEAXJohnson, Pettis31 min
Sep 12, 4:59 PM CDTTornado WarningEAXPettis31 min
Sep 12, 5:27 PM CDTTornado WarningEAXPettis, Saline33 min
Sep 12, 5:57 PM CDTTornado WarningEAXJackson33 min
Sep 12, 5:58 PM CDTTornado WarningEAXCooper, Pettis, Saline47 min
Sep 12, 6:23 PM CDTTornado WarningEAXJackson22 min
Sep 12, 6:34 PM CDTTornado WarningEAXChariton, Howard, Saline41 min
Sep 12, 6:46 PM CDTTornado WarningEAXJackson, Ray29 min

Nearby

Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.